zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions. (English) Zbl 1214.35077
Let $\Omega\subset {\mathbb R}^N$ be a bounded domain with smooth boundary and assume that $h:\overline\Omega\times {\mathbb R}\rightarrow{\mathbb R}$ is a continuous function. Assume $a$ and $b$ are positive numbers and denote $M(t):=at+b$. This paper is concerned with the qualitative analysis of solutions to the nonlinear stationary problem $$-M\left(\int_\Omega |\nabla u|^2dx\right)\Delta u=h(x,u)\qquad x\in\Omega\,,$$ subject to the Dirichlet boundary condition $u=0$ on $\partial\Omega$. The main objective of the present paper is to establish the existence of multiple solutions to this class of Kirchhoff-type problems. This is done by means of variational methods which combine the qualitative analysis on Nehari manifolds with the fibering map method.

MSC:
35R09Integro-partial differential equations
35J60Nonlinear elliptic equations
35J20Second order elliptic equations, variational methods
35A01Existence problems for PDE: global existence, local existence, non-existence
WorldCat.org
Full Text: DOI
References:
[1] Ambrosetti, A.; Azorero, G. J.; Peral, I.: Multiplicity results for some nonlinear elliptic equations, J. funct. Anal. 137, 219-242 (1996) · Zbl 0852.35045 · doi:10.1006/jfan.1996.0045
[2] Ambrosetti, A.; Brezis, H.; Cerami, G.: Combined effects of concave and convex nonlinearities in some elliptic problems, J. funct. Anal. 122, 519-543 (1994) · Zbl 0805.35028 · doi:10.1006/jfan.1994.1078
[3] Alves, C. O.; Corrêa, F. J. S.A.; Ma, T. F.: Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. math. Appl. 49, 85-93 (2005) · Zbl 1130.35045 · doi:10.1016/j.camwa.2005.01.008
[4] Adimurthy; Pacella, F.; Yadava, L.: On the number of positive solutions of some semilinear Dirichlet problems in a ball, Differential integral equations 10, 1157-1170 (1997) · Zbl 0940.35069
[5] Bensedki, A.; Bouchekif, M.: On an elliptic equation of Kirchhoff-type with a potential asymptotically linear at infinity, Math. comput. Modelling 49, 1089-1096 (2009) · Zbl 1165.35364 · doi:10.1016/j.mcm.2008.07.032
[6] Binding, P. A.; Drabek, P.; Huang, Y. X.: On Neumann boundary value problems for some quasilinear elliptic equations, Electron. J. Differential equations 5, 1-11 (1997) · Zbl 0886.35060 · emis:journals/EJDE/Volumes/1997/05/abstr.html
[7] Brown, K. J.; Wu, T. F.: A fibering map approach to a semilinear elliptic boundary value problem, Electron. J. Differential equations 69, 1-9 (2007) · Zbl 1133.35337 · emis:journals/EJDE/Volumes/2007/69/abstr.html
[8] Brown, K. J.; Wu, T. F.: A fibering map approach to a potential operator equation and its applications, Differential integral equations 22, 1097-1114 (2009) · Zbl 1240.35569
[9] Brown, K. J.; Zhang, Y.: The Nehari manifold for a semilinear elliptic equation with a sign-changing weight function, J. differential equations 193, 481-499 (2003) · Zbl 1074.35032 · doi:10.1016/S0022-0396(03)00121-9
[10] Chipot, M.; Lovat, B.: Some remarks on non local elliptic and parabolic problems, Nonlinear anal. 30, 4619-4627 (1997) · Zbl 0894.35119 · doi:10.1016/S0362-546X(97)00169-7
[11] Corrêa, F. J. S.A.: On positive solutions of nonlocal and nonvariational elliptic problems, Nonlinear anal. 59, 1147-1155 (2004) · Zbl 1133.35043 · doi:10.1016/j.na.2004.08.010
[12] Crandall, M. G.; Rabinowitz, P. H.: Bifurcation perturbation of simple eigenvalues and linearized stability, Arch. ration. Mech. anal. 52, 161-180 (1973) · Zbl 0275.47044 · doi:10.1007/BF00282325
[13] Damascelli, L.; Grossi, M.; Pacella, F.: Qualitative properties of positive solutions of semilinear elliptic equations in symmetric domains via the maximum principle, Ann. inst. H. Poincaré anal. Non linéaire 16, 631-652 (1999) · Zbl 0935.35049 · doi:10.1016/S0294-1449(99)80030-4 · numdam:AIHPC_1999__16_5_631_0
[14] D’ancona, P.; Shibata, Y.: On global solvability of non-linear viscoelastic equations in the analytic category, Math. methods appl. Sci. 17, 477-489 (1994) · Zbl 0803.35091 · doi:10.1002/mma.1670170605
[15] D’ancona, P.; Spagnolo, S.: Global solvability for the degenerate Kirchhoff equation with real analytic data, Invent. math. 108, 247-262 (1992) · Zbl 0785.35067 · doi:10.1007/BF02100605
[16] Drábek, P.; Pohozaev, S. I.: Positive solutions for the p-Laplacian: application of the fibering method, Proc. roy. Soc. Edinburgh sect. A 127, 703-726 (1997) · Zbl 0880.35045 · doi:10.1017/S0308210500023787
[17] Du, Y.: Exact multiplicity and S-shaped bifurcation curve for some semilinear elliptic problems from combustion theory, SIAM J. Math. anal. 32, 707-733 (2000) · Zbl 0974.35036 · doi:10.1137/S0036141098343586
[18] Ekeland, I.: On the variational principle, J. math. Anal. appl. 17, 324-353 (1974) · Zbl 0286.49015 · doi:10.1016/0022-247X(74)90025-0
[19] De Figueiredo, D. G.; Gossez, J. P.; Ubilla, P.: Local superlinearity and sublinearity for indefinite semilinear elliptic problems, J. funct. Anal. 199, 452-467 (2003) · Zbl 1034.35042 · doi:10.1016/S0022-1236(02)00060-5
[20] Keller, H. B.: Lectures on numerical methods in bifurcation problems, (1987) · Zbl 0656.65063
[21] Korman, P.: On uniqueness of positive solutions for a class of semilinear equations, Discrete contin. Dyn. syst. 8, 865-871 (2002) · Zbl 1090.35082 · doi:10.3934/dcds.2002.8.865
[22] Kuo, Y.; Lin, W.; Shieh, S.; Wang, W.: A minimal energy tracking method for non-radially symmetric solutions of coupled nonlinear Schrödinger equations, J. comput. Phys. 228, 7941-7956 (2009) · Zbl 1175.65117 · doi:10.1016/j.jcp.2009.07.029
[23] Ma, T. F.; Rivera, J. E. Muñoz: Positive solutions for a nonlinear nonlocal elliptic transmission problem, Appl. math. Lett. 16, No. 2, 243-248 (2003) · Zbl 1135.35330 · doi:10.1016/S0893-9659(03)80038-1
[24] Nishihara, K.: On a global solution of some quasilinear hyperbolic equation, Tokyo J. Math. 7, 437-459 (1984) · Zbl 0586.35059 · doi:10.3836/tjm/1270151737
[25] Ouyang, T.; Shi, J.: Exact multiplicity of positive solutions for a class of semilinear problem II, J. differential equations 158, 94-151 (1999) · Zbl 0947.35067 · doi:10.1006/jdeq.1999.3644
[26] Tang, M.: Exact multiplicity for semilinear elliptic Dirichlet problems involving concave and convex nonlinearities, Proc. roy. Soc. Edinburgh sect. A 133, 705-717 (2003) · Zbl 1086.35053 · doi:10.1017/S0308210500002614 · http://konstanza.ingentaselect.com/vl=930709/cl=46/nw=1/rpsv/cw/rse/03082105/v133n3/s13/p705
[27] Wang, S. H.: Rigorous analysis and estimates of S-shaped bifurcation curves in a combustion problem with general arrhenius reaction-rate laws, Proc. R. Soc. lond. Ser. A 454, 1031-1048 (1998) · Zbl 0917.34028 · doi:10.1098/rspa.1998.0195
[28] Willem, M.: Minimax theorems, (1996) · Zbl 0856.49001
[29] Wu, T. F.: On semilinear elliptic equations involving concave-convex nonlinearities and sign-changing weight function, J. math. Anal. appl. 318, 253-270 (2006) · Zbl 1153.35036 · doi:10.1016/j.jmaa.2005.05.057
[30] Wu, T. F.: Multiplicity results for a semilinear elliptic equation involving sign-changing weight function, Rocky mountain J. Math. 39, 995-1012 (2009) · Zbl 1179.35129 · doi:10.1216/RMJ-2009-39-3-995
[31] Zhang, Z.; Perera, K.: Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow, J. math. Anal. appl. 317, 456-463 (2006) · Zbl 1100.35008 · doi:10.1016/j.jmaa.2005.06.102
[32] Zhao, Y.; Wang, Y.; Shi, J.: Exact multiplicity of solutions and S-shaped bifurcation curve for a class of semilinear elliptic equations, J. math. Anal. appl. 331, 263-278 (2007) · Zbl 1121.34029 · doi:10.1016/j.jmaa.2006.08.081